MAUDE Adverse Event Report: ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC

ETHICON INC. PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY; MESH, SURGICAL, POLYMERIC
Catalog Number PHSM
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.D4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.To date it has been reported that the device will not be returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent inguinal hernia repair on (b)(6) 2022 and mesh was implanted.Following surgery, the patient reported experiencing severe residual pain after this repair of the left inguinal hernia.The pain prevented the patient from sitting for more than 30 minutes, caused nighttime pain, back pain, and an inability to play sports.The patient further reported pubalgia, pain of the pubic symphysis, ilio-inguinal pain, and sciatica were the terms most often used by doctors to describe their symptoms.The patient had to undergo several pelvic mris and ultrasounds, which did not reveal any abnormalities.The patient attended sessions of physiotherapy, osteopathy, and chinese medicine, had two infiltrations (injections), and ultimately went to a pain evaluation and treatment center (cedt) to receive transcutaneous electrical nerve stimulation (tens) treatment for six months.This last treatment succeeded in making the pain tolerable and manageable.No further information is available or could be obtained as reporter details have not been disclosed (confidential).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected information: d4.Lot number.D4: udi: as the lot number for the device involved in the event was not provided/valid, the full udi is currently not available.

Brand Name
PRLNE HERNIA SYSTEM MSH 7.5CM UNDERLAY
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24120638
Report Number2210968-2026-00743
Device Sequence Number13104271
Product Code FTL
UDI-Device Identifier10705031048997
UDI-Public10705031048997
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K180829
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberPHSM
Device Lot Number3675J01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2025
Supplement Date Received by Manufacturer01/23/2026
Initial Report FDA Received Date01/20/2026
Supplement Report FDA Received Date01/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown